Alert archive / California / Wind Advisories in 2015

Wind Advisory 31, NWS Los Angeles, CA

June 3, 2015

NWS Los Angeles, CA issued this wind advisory at Jun 3, 2015, 4:25 AM PDT. It took effect at Jun 3, 2015, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2015, 4:25 AM PDT (11:25 UTC)
In effect from
Jun 3, 2015, 2:00 PM PDT
Expired
Jun 3, 2015, 10:00 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS76 KLOX 031125
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
425 AM PDT WED JUN 3 2015

...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON
AND EVENING...

.STRONG ONSHORE FLOW WILL BRING GUSTY SOUTHWEST TO WEST WINDS TO
THE ANTELOPE VALLEY THIS AFTERNOON. WIND GUSTS TO 45 MPH ARE
EXPECTED IN MANY AREAS...AND LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN
THE FOOTHILLS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH LATE THIS
EVENING.

CAZ059-032200-
/O.NEW.KLOX.WI.Y.0031.150603T2100Z-150604T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
425 AM PDT WED JUN 3 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE
  THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. LOCAL GUSTS TO
  55 MPH ARE POSSIBLE IN THE FOOTHILLS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST
  AND SAND WILL LIKELY RESTRICT VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB
1 follow-up statement
660 
WWUS76 KLOX 032201
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 PM PDT WED JUN 3 2015

CAZ059-040500-
/O.CON.KLOX.WI.Y.0031.000000T0000Z-150604T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
301 PM PDT WED JUN 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH
  GUSTS TO 50 MPH THROUGH THIS EVENING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE
  AFFECTED INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND
  SAND MAY RESTRICT VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KJ/RK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 4:15 AM PDT, 10 minutes earlier.

Area forecast discussion, Jun 3, 4:15 AM PDT, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
415 AM PDT WED JUN 3 2015

.SYNOPSIS...AN APPROACHING UPPER LOW WILL MAINTAIN ABUNDANT NIGHT
THROUGH MORNING LOW CLOUDS AND FOG WEST OF THE MOUNTAINS THROUGH
FRIDAY. THERE COULD BE SOME DRIZZLE DURING THE MORNING HOURS
THURSDAY AND FRIDAY. AS THE UPPER LOW MOVES ACROSS THE REGION ON
FRIDAY...IT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FOR THE MOUNTAINS. BEHIND THE UPPER LOW...RIDGING WILL BUILD INTO
THE REGION...WITH A WARMING TREND SATURDAY THROUGH MONDAY...AND LESS
IN THE WAY OF NIGHT THROUGH MORNING CLOUDS IN COASTAL AND VALLEY
AREAS.

&&

.SHORT TERM (TODAY-FRI)...DEEP MARINE LAYER IN PLACE ACROSS THE
REGION THIS MORNING. STRATUS HAS BECOME WIDESPREAD IN COASTAL AND
MOST VALLEY AREAS THIS MORNING. SO FAR...THE SALINAS VALLEY REMAINED
CLEAR SO FAR...BUT CLOUDS SHOULD PUSH INTO THAT AREA BY MORNING.
EXPECT SKIES TO CLEAR BY THIS AFTERNOON IN MOST AREAS...BUT COULD
LINGER NEAR THE BEACHES INTO THE AFTERNOON...ESPECIALLY S OF PT
CONCEPTION. SHARP ONSHORE GRADIENTS SHOULD BRING SOME STRONG AND
GUSTY WINDS TO THE ANTELOPE VALLEY...LIKELY REACHING ADVISORY
LEVELS...SO AN ADVISORY HAS BEEN ISSUED. DECREASES IN
HEIGHTS/THICKNESSES... AND COOLING AT 850 AND 950 MB SHOULD BRING
SOME COOLING TO MOST AREAS TODAY...WITH MAX TEMPS GENERALLY BELOW
NORMAL IN MOST AREAS.

THE UPPER TROUGH OFF THE WEST COAST WILL EVOLVE INTO A CLOSED UPPER
LOW JUST OFF THE COAST OF FAR NRN CA TONIGHT...THEN THIS UPPER LOW
WILL DROP SLOWLY SOUTHWARD...REACHING ABOUT MONTEREY BY EVENING. THE
MARINE LAYER WILL DEEPEN A BIT MORE...WITH CLOUDS LIKELY PUSHING
INTO THE COASTAL SLOPES LATE TONIGHT. EXPECT MORE WIDESPREAD DRIZZLE
LATE TONIGHT INTO THU MORNING...ESPECIALLY S OF PT CONCEPTION.
EXPECT SOMEWHAT SLOWER CLEARING IN MOST AREAS ON THU. MAX TEMPS
SHOULD BE DOWN A TOUCH MORE...ESPECIALLY IN THE MTNS AND DESERTS.
GUSTY WINDS WILL AGAIN AFFECT THE ANTELOPE VALLEY...BUT THEY SHOULD
REMAIN BELOW ADVISORY LEVELS.

THE UPPER LOW WILL MOVE SLOWLY ACROSS THE FCST AREA THU NIGHT AND
FRI. EXPECT THE DEEP MARINE LAYER TO CONTINUE...WITH WIDESPREAD
NIGHT THRU MORNING STRATUS ALL THE WAY TO THE COASTAL SLOPES. SOME
PATCHY DRIZZLE IS AGAIN EXPECTED...AND THERE COULD EVEN BE SOME
LIGHT MEASURABLE RAIN FRI MORNING IN THE FOOTHILLS. LIMITED CLEARING
AT BEST IS EXPECTED WEST OF THE MTNS ON FRI. MAX TEMPS WILL REMAIN
BELOW NORMAL...POSSIBLE EVEN A BIT COOLER THAN THOSE ON THU.

WHILE IT APPEARS THAT MOISTURE FROM "ANDRES" WILL REMAIN WELL TO THE
S AND E OF THE REGION...THERE MAY BE ENOUGH MOISTURE AND INSTABILITY
WITH THE UPPER LOW OVERHEAD TO ALLOW FOR SOME SHOWERS/THUNDERSTORMS
FRI INTO FRI EVENING...MAINLY IN THE MOUNTAINS.

.LONG TERM (SAT-TUE)...THE UPPER LOW WILL MOVE EAST OF THE REGION ON
SAT...BUT WEAK TROFFINESS WILL HANG BACK ACROSS THE REGION. THERE
STILL SHOULD BE PLENTY OF NIGHT THROUGH MORNING STRATUS WEST OF THE
MTNS...BUT THERE MAY BE BETTER CLEARING ON SAT. MAX TEMPS SHOULD BE
UP A BIT IN MOST AREAS. AN UPPER RIDGE OVER THE S CENTRAL U.S. WILL
EXPAND WESTWARD INTO THE REGION SUN AND MON. HEIGHTS AND THICKNESSES
WILL RISE AND THE MARINE LAYER WILL SHRINK IN DEPTH. THERE WILL BE
LESS IN THE WAY OF NIGHT THRU MORNING STRATUS...AT LEAST IN THE
VALLEYS. MAX TEMPS WILL LIKELY BE UP SIGNIFICANTLY ON
SUNDAY...ESPECIALLY IN THE VLYS...MTNS AND DESERTS...THEN SOME
ADDITIONAL WARMING IS LIKELY MONDAY. TUE IS A BIT OF A QUESTION
MARK. THE EC KEEPS HEIGHTS ACROSS THE REGION QUITE HIGH...WITH
ANOTHER WARM DAY IN STORE. THE GFS IS STRONGER AND FARTHER EAST WITH
AN UPPER LOW APPROACHING THE REGION...AND SHOWS MOISTURE FROM NOW
HURRICANE "BLANCA" BEING DRAWN NWD INTO THE AREA. THIS SCENARIO
WOULD BRING A CHANCE OF SHOWERS TO MOST AREAS. FOR NOW...HAVE KEPT
POPS OUT OF THE FORECAST...BUT THIS SITUATION WILL HAVE TO BE
WATCHED.

&&

.AVIATION...03/1115Z...

AT 1000Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2100
FEET. THE TOP OF THE INVERSION WAS AT 4800 FEET WITH A
TEMPERATURE OF 15 DEGREES CELSIUS.

OVERALL...MODERATE CONFIDENCE IN 12Z TAF PACKAGE. STRATUS
FILLING IN NICELY ACROSS THE COASTS/VALLEYS EARLY THIS
MORNING WITH IFR/MVFR CIGS. EXPECT STRATUS TO CONTINUE
THROUGH MID-MORNING...BEFORE DISSIPATING BY LATE MORNING OR
EARLY AFTERNOON. VFR CONDS WILL PREVAIL THROUGH EARLY THIS EVENING
THEN MVFR CIGS SHOULD RETURN TO ALL AIRFIELDS (EXPECT KWJF AND KPMD)
LATE THIS EVENING AND OVERNIGHT.

ACROSS THE ANTELOPE VALLEY...GUSTY SOUTHWESTERLY WINDS ARE EXPECTED
THIS AFTERNOON. ALONG WITH STRONG WINDS AT KWJF AND KPMD...THERE MAY
BE SOME LGT TO OCCASIONALLY MDT TURBULENCE NEAR THE DESERT FOOTHILLS
THIS AFTERNOON/EVENING.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. MODERATE CONFIDENCE IN
DISSIPATING OF CIGS NEAR 18Z THIS MORNING (COULD BE +/- 2 HOURS OF
18Z FORECAST). FOR TONIGHT...HIGH CONFIDENCE IN RETURN OF MVFR
CIGS...BUT LOW CONFIDENCE IN TIMING (+/3 HOURS OF CURRENT 04Z
FORECAST).

KBUR...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT
CIGS COULD DIP DOWN TO IFR LEVELS 12Z-16Z THIS MORNING. MODERATE
CONFIDENCE IN 17Z DISSIPATION  OF CIGS (COULD BE +/-1 HOUR OF
CURRENT 17Z FORECAST). HIGH CONFIDENCE IN RETURN OF MVFR
CIGS TONIGHT...BUT LOW CONFIDENCE IN TIMING (+/- 2 HOURS OF
CURRENT 08Z FORECAST).

&&

.MARINE...03/300 AM...

FOR ALL THE OUTER WATERS...AND INNER WATERS NORTH OF POINT
CONCEPTION...HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL NORTHWEST
WIND THROUGH TONIGHT...WITH A GOOD CHANCE OF ADVISORY CONDITIONS
CONTINUING INTO THURSDAY EVENING. FOR FRIDAY THROUGH THE WEEKEND
MODERATE TO HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT
ADVISORY LEVELS.

FOR THE INNER WATERS SOUTH OF POINT CONCEPTION...HIGH CONFIDENCE IN
WEST TO NORTHWEST WINDS REMAINING BELOW SMALL CRAFT ADVISORY THROUGH
THE WEEKEND. THERE IS A 20% CHANCE OF GUSTS REACHING LOW END SMALL
CRAFT ADVISORY LEVELS THIS AFTERNOON/EVENING ACROSS THE WESTERN HALF
OF THE SANTA BARBARA CHANNEL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...DB
AVIATION/MARINE...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 22 hours 25 minutes before
FLUS46 KLOX DDHHMM
HWOLOX

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE JUN 2 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

LOCAL DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
ACROSS THE CENTRAL COAST AND IN THE SANTA YNEZ VALLEY THROUGH MID
MORNING.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH
SATURDAY...MAINLY OVER LOS ANGELES COUNTY AND THE ADJACENT COASTAL
WATERS.

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.